# SDR 2001FA0000580

- Difficulty date: October 31, 2001
- Submitted: December 4, 2001
- Operation: General aviation
- Aircraft: N9472F
- Make and model: Cessna 182S
- Aircraft serial: 18280201
- System (JASC): 3411 · Pitot/Static System
- Part: Pitot Line
- Part number: S10711
- Condition: Burned
- Location: Pitot/Static Sys
- Part time: 296 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PITOT HEAT INSULATION, BURN MARKS WERE FOUND ON  PITOT PRESSURE LINE.  CONDITION RESULTS FROM HAVING PLASTIC LINE CONNECTED TO HEATED PITOT MAST. THE SB CORRECTS THIS BY ADDING PLASTIC SPIRAL WRAP TO LINE AND POWER WIRES AT THE PITOT MAST.  THIS PREVENTS PITOT LINE FROM DIRECTLY CONTACTING  HOT PARTS OF PITOT MAST, BUT SPIRAL WRAP INSULATION IS MADE OF SAME MATERIAL AS ORIGINAL PITOT LINE AND SUBJECT TO SAME HEAT DAMAGE.
